Starting Ropinirole

Hi. My 54 year old wife was recently diagnosed with PD and has been prescribed Ropinirole. She started on 0.25mg x 3 daily but she began to feel dizzy, faint and tingly/shaky. She was advised to reduce the meds which she did and those symptoms disappeared. She is now upto 0.5mg x 3 daily and those symptoms have returned.
She is on Adartrel. We were wondering if a differing brands such as Requip may be better?
Has anyone had a similar experience?

Hi Northamrich,
Warmest welcome to our lovely forum community. We hope you’ll enjoy having a look around and getting to know our wise and helpful members. Just an FYI - you can search our website for older forum discussions, along with news, research, and loads of info packets, using the bar in the upper right corner. We found a previous discussion around Requip here. We hope this helps! Also please do give our helpline a call if you like, as they can help with medication questions, among heaps of other things. You can reach them at 0808 800 0303.
Our best wishes to you and your wife,
Jason
Forum Moderator

I’m sorry to hear Ropinirole hasn’t helped, in fact I have just stopped the drug myself. It exacerbated my symptoms and gave me chronic joint pain amongst other things. I had only been on it a week and previous to that Sinemet for a week. At first Sinemet gave me beginning of hope until on day 6 it stopped working!
I have now been left awaiting for my neurologist to contact me and as I am newly diagnosed have not even had contact with a Nurse. I guess we have to trial the drugs to suit our needs. I am 63 and feel very alone, may I ask how you are coping? Please make sure ( if you are lucky to have a nurse) that you tell them exactly how you feel as I have heard it helps them to help us. Wishing you luck and relief. E

1 Like

Hello there, I was diagnosed with PD in January. I spent a lot of the first few months with tears never very far away. I would cry at the drop of a hat. I was taking Madapor, which I soon discovered did not help me at all, in fact it made everything worse. Anxiety which was severe, nausea and sickness as well as complete insomnia. I am led to believe that each f us are different and different medications work better with some people than others. So having said that, it’s trial and error for the Doctors / Consultants and they need to be led by the patient. What works for one person may not work for the other. I am still finding this out myself. Hope this helps and good luck xx

Hello E, please don’t feel alone because you are not. We are all here to support one another, whatever is going on with you. I understand. I was never told that I had a Parkinson’s nurse. I found out via the PD helpline so I am sure you will have one, but maybe you don’t know yet. Pretty poor that you don’t know. I do remember that horrible feeling of being alone with so much to worry about. What’s going to happen, who will look after me, the practical stuff as well as the financial and emotional stuff. Mix it all together and you get Brain Fog and anxiety. Caused me a lot of tears, I couldn’t speak about it without crying for about 5 months. Only recently picked myself up and decided I need to get on with whatever is headed my way. It’s so tough being diagnosed. I am 62 and was diagnosed in January 2022. I am on my 2nd lot of medications as the first ones were horrible with major bad side effects. You are right it’s trial and error E - Hope that you are coping a little better now. Good luck and best wishes. If you want to talk I will be here xxx

Hello Northandrich and welcome to the forum

I was sorry to hear your wife is having problems with her medication. This is a subject that crops up time and again here on the forum, particularly from newly diagnosed people who have trouble getting to grips with it. Unfortunately Parkinson’s medication is not like standard medicine you get prescribed after visiting your GP when you are unwell. You will be used to getting that prescription filled and following the directions as given by the doctor expecting your symptoms to subside in quite a short space of time in most cases. Parkinson’s medication does not have a one size fits all and it does take time to sort out the right medication for any particular individual. Your wife doesn’t seem to suit ropinirole. I on the other hand have been on it since my diagnosis in 2009 and I’ve done very well on it. It is effectively as has been said elsewhere, trial and error. This can obviously take a bit of time and can be very disheartening when nothing seems to work. Try not to lose heart, you’ll get there in the end. Be guided by your medical team but do speak up if you disagree with something or don’t understand what is being said. The doctors can advise and recommend but your wife is living with Parkinson and you and she will know the effects it’s having so it’s important your views are taken into account.

When I was first diagnosed it took me a little while to understand that the working relationship I had with my medical team is different to that I had with my GP. It is much more a partnership where we agree the next course of action. As an example, recently whilst I was managing on my medication it was becoming difficult to maintain an optimal level for the 4 hours between doses. We discussed putting in another dose but I wasn’t keen to do that as it will be quite close to the maximum level. then he told me about a different drug that was designed to slow down the wearing off period. This sounded to me to b
e a better option and after discussing it in a bit more detail we agreed to try it. His follow-up letter to the GP reflected our discussion and stated we had agreed to try the new drug. It does take a bit of getting used to especially when I hardly ever saw my GP anyway but i hope it helps you understand a little better how it works. Parkinson’s medications by and large are quite effective and can remain so for some time, even years, once they are right but getting them right is the hard bit.

I do hope your wife’s medication gets sorted out before long, it will make all the difference I am sure.
Tot

Hi, I was on Ropinerole for about a year and HATED it. Like your wife, I was dizzy and faint and also nauseous. I;ve been on Sinemet for about 7 years & it is much better. I know everyone has different requirements so I hope she is given meds that will suit her
PKPD

Thank you everybody for your helpful insights and experiences.